Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 113, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 13, 2018, 6:24 PM CDT for Bienville Parish, Jackson Parish, Lincoln Parish, Louisiana. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 6:24 PM CDT (23:24 UTC)
- Expired
- Apr 13, 2018, 7:15 PM CDT
- In force
- 51 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bienville Parish, LA, Jackson Parish, LA, Lincoln Parish, LA
The radar
The Shreveport radar (KSHV), 120 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 6:55 PM CDT | FUNNEL CLOUD | 2 Ne Ruston, LA | VIDEO OF FUNNEL CLOUD FROM RUSTON PD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 1:50 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 11.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 81 J/kg
- Mixed-layer CIN
- -535 J/kg
- Mixed-layer LCL
- 655 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 239 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
715
WUUS54 KSHV 132324
SVRSHV
LAC013-049-061-140015-
/O.NEW.KSHV.SV.W.0113.180413T2324Z-180414T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
624 PM CDT FRI APR 13 2018
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northwestern Jackson Parish in north central Louisiana...
East central Bienville Parish in northwestern Louisiana...
Central Lincoln Parish in north central Louisiana...
* Until 715 PM CDT
* At 624 PM CDT, a severe thunderstorm was located 8 miles south of
Grambling, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Ruston, Grambling, Choudrant, Vienna, Quitman, Downsville, D
Arbonne and Unionville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Remain alert for a possible tornado! Tornadoes can develop quickly
from severe thunderstorms. If you spot a tornado go at once into the
basement or small central room in a sturdy structure.
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 1000 PM CDT for north central
and northwestern Louisiana.
LAT...LON 3231 9275 3238 9286 3274 9258 3273 9255
3272 9255 3272 9253 3271 9252 3267 9252
3267 9242 3259 9241 3257 9241
TIME...MOT...LOC 2323Z 217DEG 32KT 3241 9276
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 3:50 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 13, 3:50 PM CDT, 2 hours 34 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
350 PM CDT Fri Apr 13 2018
.DISCUSSION...
Multiple rounds of strong to severe thunderstorms are expected
across the area from late this afternoon through the overnight and
early morning hours. Tornadoes, very large hail, damaging
straight-line winds, and locally heavy rainfall are possible.
Severe convection is rapidly developing ahead of a dryline from
North Central Oklahoma south towards the DFW Metroplex. Farther to
the east, scattered showers and storms have been considerably
less intense, so far. These storms may rapidly intensify and
become severe as CAPE values are around 2000-2500 J/kg and deep
layer shear is around 40 kts. Low-level shear profiles are also
more than sufficient to support a tornado threat. Our greatest
concern, at the moment, is that these storms will become surface-
based and develop into discrete supercells with the potential for
tornadoes, very large hail, and damaging winds. Due to this threat,
after coordination with SPC and NWS-LZK, the decision was made to
issue PDS Tornado Watch #40.
As a very strong upper trough currently over Northeast Colorado moves
eastward across Northern Kansas, the increased forcing for ascent
and increased instability aloft will result in a rapid increase
in convective coverage and intensity. The storms are expected to
form into one or more linear complexes, which will move across the
area this evening and through the overnight hours. This process
is expected to begin during the 00z-03z time frame this evening.
The primary threat area will be across Southwest Arkansas,
Northwest Louisiana, and portions of Northeast Texas. As the
advancing cold front overtakes the dryline and moves across the
area after 03z, convection should backbuild to the southwest along
the front down into Deep East Texas and the remainder of
Louisiana. Once the linear complexes develop, the main severe
weather threat will transition to damaging straight-line wind
gusts. However, the development of any embedded supercell
structures within the complexes will pose a tornado risk.
In addition to the main severe threats, locally heavy rain will also
be possible, especially with the squall lines and any training
that might occur. Storm total rainfall amounts could be as much as
one to three inches east of a line from DeQueen AR to Toledo Bend
Dam. The highest amounts should be over Southwest and South
Central Arkansas. This could lead to isolated flash flooding.
Given that the threat is expected to be isolated, we have decided
not to issue a Flash Flood Watch.
Latest model guidance continues to support a somewhat slower and
later movement of this system. The latest ECMWF holds convection
well to the west across much of the area during the day Saturday.
Most of the guidance is much faster and exits the convection by noon Saturday.
However, given the tendency for the models to trend slower with
each run, PoPs were maintained across South Central Arkansas and
North Central Louisiana into the early afternoon hours of
Saturday.
Gusty northwest winds are expected behind the cold front on
Saturday, especially across Southeast Oklahoma and portions of East
Texas. Another Lake Wind Advisory may be needed. However, with
all of the severe weather threats currently ongoing, issuing the
new advisory will be punted to the midnight shift. The strong
post-frontal winds will also result in strong cold and dry air
advection Significantly cooler temperatures can be expected behind
the front Saturday. Overnight lows Saturday night/Sunday morning
and again Sunday night/Monday morning may fall to near or just
below freezing. Daytime highs on Sunday will likely struggle to
warm into the 60s.
Chances for rain will return during the day Wednesday as another
upper trough and cold front moves across the region. However, this
system looks very progressive, deep layer moisture is questionable,
and the upper trough will pass far to the north. Therefore, only
slight chance PoPs are forecast at this time. Otherwise, our next
significant chance for showers and thunderstorms will likely be
late next week and during the following weekend.
Thanks to SPC, WPC, and all our of neighboring WFOs for the
coordination today.
/09/
&&
.PREV DISCUSSION... /issued 107 PM CDT Fri Apr 13 2018/
AVIATION...
MVFR cigs linger across the region to start the 18Z TAF period,
but some improvement to low VFR is expected by mid-afternoon. Also
can't rule out sct -SHRA developing through the afternoon across
portions of N LA/SW AR possibly affecting the SHV/ELD terminals.
However, sct convection has developed across Ecntrl TX, and will
continue to expand ENE into much of E TX/SE OK throughout the
afternoon, eventually affecting portions of NW LA/SW AR after 21Z.
The convection increase across much of NE TX /SW AR/NW LA after
00Z Saturday, with some of the convection SVR with GR, wind gusts
in excess of 35kts, reduced vsbys, IFR/low MVFR cigs, and extreme
turbulence. This convection should march E into Scntrl AR/Ncntrl
LA during the mid and late evening hours affecting ELD and MLU,
with additional sct convection expected to develop farther W over
E TX/SW AR along a cold front after 05Z, affecting much of E TX/SW
AR/N LA overnight. This convection will diminish from W to E with
the fropa late tonight, exiting the region shortly after 12Z. Some
post-frontal -RA may linger across Scntrl AR/Ncntrl LA through
mid-morning Saturday, with cigs expected to rapidly become VFR
with AC/cirrus cigs from W to E late tonight/Saturday morning with
the fropa. S winds 11-15kts with gusts to 23kts this
afternoon/evening, will become SSW by 06Z. However, winds will
quickly become NW 10-15kts with higher gusts with the fropa after
06Z, spreading from NW to SE. /15/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 55 65 40 59 / 90 30 10 0
MLU 63 70 41 60 / 90 70 10 0
DEQ 47 60 33 57 / 90 10 0 0
TXK 50 61 37 56 / 90 20 0 0
ELD 56 66 37 58 / 90 50 10 0
TYR 50 63 38 61 / 60 10 0 0
GGG 52 64 37 60 / 90 20 0 0
LFK 57 66 40 65 / 80 20 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 10 PM CDT this evening for ARZ050-051-
059>061-070>073.
LA...Lake Wind Advisory until 10 PM CDT this evening for LAZ001>006-
010>014-017>022.
OK...Lake Wind Advisory until 10 PM CDT this evening for OKZ077.
TX...Lake Wind Advisory until 10 PM CDT this evening for TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
09/15Hazardous weather outlook, Apr 13, 2:01 PM CDT, 4 hours 23 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Shreveport LA 201 PM CDT Fri Apr 13 2018 ARZ050-051-059>061-070>073-LAZ001>006-010>012-017-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-141100- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Sabine-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 201 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Tornado Watch #40 is in effect until 10 PM CDT tonight. This is a particularly dangerous situation. Severe thunderstorms are likely ahead of a dryline and cold front this afternoon through this evening and overnight. Threats of large hail, damaging winds, tornadoes, and locally heavy rainfall are all possible during this event. The severe potential will shift to more of a damaging wind threat as storms evolve into a squall line tonight just ahead of the cold front. The severe threat should be ending prior to daybreak on Saturday. Total rainfall amounts up to three to four inches will be possible across parts of north central Louisiana and south central Arkansas, increasing the threat of isolated flash flooding across these areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be gradually ending from west to east with a cold frontal passage early Saturday morning, bringing an end to the severe threat. Therefore, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will likely be needed this afternoon and into the overnight and early morning hours of Saturday. LAZ013-014-018>022-141100- Jackson-Ouachita-Natchitoches-Winn-Grant-Caldwell-La Salle- 201 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of north central Louisiana and northwest Louisiana. .DAY ONE...This Afternoon and Tonight... Severe thunderstorms are likely this evening and overnight. Threats of large hail, damaging winds, tornadoes, and locally heavy rainfall are all possible during this event. The severe potential will shift to more of a damaging wind threat as storms evolve into a squall line tonight just ahead of the cold front. The severe threat should be ending prior to daybreak on Saturday. Total event rainfall amounts up to three to four inches will be possible across parts of north central Louisiana and south central Arkansas, increasing the threat of isolated flash flooding across these areas. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms will be gradually ending from west to east with a cold frontal passage early Saturday morning, bringing an end to the severe threat. Therefore, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters will likely be needed this afternoon and into the overnight and early morning hours of Saturday. 09
In the hours before
Special weather statement, Apr 13, 4:50 PM CDT, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Shreveport LA
450 PM CDT FRI APR 13 2018
ARZ061-072-132215-
Nevada AR-Columbia AR-
450 PM CDT FRI APR 13 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEVADA AND
NORTHEASTERN COLUMBIA COUNTIES UNTIL 515 PM CDT...
At 450 PM CDT, Doppler radar was tracking a strong thunderstorm near
McNeil, moving northeast at 25 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Magnolia, McNeil, Laughlin, Medlock, Ebenezer and College Hill.
A tornado watch remains in effect until 1000 PM CDT for southwestern
Arkansas.
LAT...LON 3322 9310 3332 9329 3354 9314 3353 9311
3338 9312 3338 9298 3336 9298
TIME...MOT...LOC 2150Z 210DEG 22KT 3334 9315
35Special weather statement, Apr 13, 5:45 PM CDT, 39 minutes before
Special Weather Statement National Weather Service Shreveport LA 545 PM CDT FRI APR 13 2018 LAZ005-006-013-014-132330- Lincoln LA-Ouachita LA-Union LA-Jackson LA- 545 PM CDT FRI APR 13 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL JACKSON...SOUTH CENTRAL UNION...WEST CENTRAL OUACHITA AND SOUTHEASTERN LINCOLN PARISHES UNTIL 630 PM CDT... At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 8 miles northeast of Jonesboro, moving northeast at 40 mph. Nickel size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Claiborne, Choudrant, Chatham, Eros, Downsville, Drew, Cheniere, Calhoun, Mineral Springs, Caderville, Eureka and Folksville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3219 9257 3232 9272 3268 9239 3260 9212 TIME...MOT...LOC 2244Z 218DEG 35KT 3232 9260 15
Local storm report, Apr 13, 6:07 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
607 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TORNADO 8 NNE DE KALB 33.62N 94.56W
04/13/2018 BOWIE TX BROADCAST MEDIA
TORNADO ON THE GROUND REPORTED BY BROADCAST
MEDIA.
&&
25The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 8:09 PM CDT | River Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 41 hr |
| Apr 12, 11:49 PM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 22 hr |
| Apr 13, 10:38 AM CDT | River Flood Warning | SHV | Bienville, Bossier, Webster | 24 hr |
| Apr 13, 5:45 PM CDT | Special Weather Statement | SHV | Jackson | 45 min |
| Apr 13, 6:28 PM CDT | Tornado Warning | SHV | Lincoln, Ouachita, Union | 47 min |
| Apr 13, 6:31 PM CDT | Tornado Warning | SHV | Jackson, Lincoln | 44 min |
| Apr 13, 6:47 PM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Grant, LaSalle, Winn | 58 min |
| Apr 13, 6:53 PM CDT | Tornado Warning | SHV | Caldwell, Grant, LaSalle, Winn | 52 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.